MAUDE Adverse Event Report: MEDTRONIC IRELAND IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

MEDTRONIC IRELAND IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Catalog Number ADM06004013P
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during an attempt to treat a lesion using in.Pact admiral paclitaxel eluting balloon catheter, the balloon burst below nominal pressure during inflation.No patient injury reported for this event.
 
Additional Manufacturer Narrative
Evaluation codes: results: 23 manufacturing deficiency ¿ weld issue device evaluation: a visual inspection was performed on the catheter.It was found blood-stained both inside and outside of the balloon.The inflation lumen presented also clots of blood inside.The balloon does not show damage.It was possible to insert a 0,035¿¿ guide wire despite the blood clots obstructing the guidewire channel.Negative pressure was applied and a leak appeared evident.Once positive pressure was applied, the balloon was found leaky from the proximal balloon welding.The welding was analyzed under a microscope and the hole was measured.It looks like a little burst, directed from inside towards outside.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6618526
Report Number9612164-2017-00673
Device Sequence Number16166915
Product Code ONU
UDI-Device Identifier00643169383258
UDI-Public00643169383258
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P140010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2018
Device Catalogue NumberADM06004013P
Device Lot Number0007960508
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2017
Initial Date Received by Manufacturer 05/10/2017
Supplement Date Received by Manufacturer06/22/2017
06/22/2017
Initial Report FDA Received Date06/07/2017
Supplement Report FDA Received Date07/14/2017
10/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1